Pharmacy Technician Certification Exam (PTCE) · Question of the Day

Pharmacy Technician Certification Exam (PTCE) Question of the Day

A fresh daily question to build accuracy, reinforce recall, and turn practice into a steady habit.
Wednesday, October 28, 2026

A prescription written as "Warfarin 2.0 mg" is accidentally interpreted and dispensed as "Warfarin 20 mg." This type of error is caused by the use of a:

Keep practicing Pharmacy Technician Certification Exam (PTCE)

Question of the Day

Answer today's Pharmacy Technician Certification Exam (PTCE) question, reveal the full explanation, then keep the streak going with a new question every day.

A prescription written as "Warfarin 2.0 mg" is accidentally interpreted and dispensed as "Warfarin 20 mg." This type of error is caused by the use of a:

  1. Leading zero
  2. Look-alike drug name
  3. Trailing zero (correct answer)
  4. Sound-alike drug name

Explanation: The correct answer is C. A trailing zero (e.g., 2.0 mg) is dangerous because if the decimal point is overlooked, the dose can be misread as a whole number, leading to a tenfold overdose (20 mg). Safe practice dictates writing "2 mg" instead.